Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 18, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 12, 2006, 5:17 PM PDT for Idaho County, Idaho. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2006, 5:17 PM PDT (00:17 UTC)
- Expired
- Jun 12, 2006, 5:32 PM PDT
- In force
- 15 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
County Idaho County, ID
The radar
The Missoula radar (KMSX), 79 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 3:54 PM PDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1798 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 130017
SVRMSO
IDC049-130045-
/O.NEW.KMSO.SV.W.0018.060613T0017Z-060613T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
517 PM PDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN IDAHO COUNTY IN CENTRAL IDAHO...
* UNTIL 545 PM PDT.
* AT 510 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED NEAR POWELL...OR ABOUT 35 MILES NORTHWEST OF
HAMILTON...AND WAS MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...POWELL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND HAIL...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS
AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A
WELL PROTECTED AREA.
LAT...LON 4647 11497 4657 11491 4657 11485 4659 11483
4660 11466 4663 11456 4656 11442 4655 11444
4635 11450
$$1 follow-up statement
000
WWUS55 KMSO 130032
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
631 PM MDT MON JUN 12 2006
IDC049-130041-
/O.CAN.KMSO.SV.W.0018.000000T0000Z-060613T0045Z/
IDAHO ID-
531 PM PDT MON JUN 12 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IDAHO COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT MOVED OVER POWELL IDAHO HAS MOVED
NORTHEAST INTO CLEARWATER COUNTY AND HAS WEAKENED SLIGHTLY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT
MONDAY EVENING FOR NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA.
LAT...LON 4647 11497 4657 11491 4657 11485 4659 11483
4660 11466 4663 11456 4656 11442 4655 11444
4635 11450
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:54 PM PDT, 23 minutes earlier.
Area forecast discussion, Jun 12, 4:54 PM PDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 554 PM MDT MON JUN 12 2006 .UPDATE...WILL UPDATE TO INCLUDE A SEVERE THUNDERSTORM WATCH IN CENTRAL IDAHO AND PARTS OF WEST CENTRAL AND NORTHWEST MONTANA. ISOLATED STRONG THUNDERSTORMS HAVE DEVELOPED IN CENTRAL IDAHO WITH STRONG THUNDERSTORMS IN EASTERN OREGON MOVING TOWARD PARTS OF CENTRAL IDAHO. THE STRONG CIRRUS SHIELD HAS WEAKENED ENOUGH TO ALLOW THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND SHOULD CONTINUE THROUGH THIS EVENING. && AVIATION...A VERY UNSTABLE AIRMASS FROM NORTH CENTRAL IDAHO THROUGH MISSOULA AND POINTS NORTH WILL RESULT IN SCATTERED THUNDERSTORMS THIS EVENING WITH ISOLATED TO SCATTERED SEVERE STORMS. HEAVY RAIN...HAIL AND STRONG WINDS ARE MAIN THREATS TO THESE TERMINALS ALONG WITH LOW LEVEL DIRECTIONAL WIND SHEAR. SOUTH OF THIS LOCATION...ISOLATED STORMS WITH GUSTY WINDS WILL BE MAIN IMPACT. CONVECTION WILL LINGER THROUGH THE LATE EVENING...THEN DECREASE AFTER MIDNIGHT. PLEASE SEE APPROPRIATE TAFS AND TWEBS FOR DETAILS. && .PREV DISCUSSION... (ISSUED 247 PM MDT MON JUN 12 2006) SHORT TERM...THIS EVENING AND TONIGHT...THE MAIN WEATHER CONCERN IS THE POTENTIAL FOR EXPLOSIVE THUNDERSTORM GROWTH ACROSS PORTIONS OF NORTH CENTRAL IDAHO AND NORTHWEST MONTANA THIS EVENING. THE AIR MASS HAS BEEN SLOW TO WARM MONDAY BECAUSE OF HIGH CLOUDS. AS A RESULT...STORMS HAVE NOT DEVELOPED BY MID AFTERNOON. HOWEVER...THIS STORM CAP SHOULD LIFT LATE THIS AFTERNOON AND EARLY EVENING AS TEMPERATURES REACH CRITICAL LEVELS. THE GREATEST THUNDERSTORM THREAT AREA APPEARS TO BE FROM GRANGEVILLE TO MISSOULA AND SEELEY LAKE NORTHWARD WITH ISOLATED TO SCATTERED SEVERE STORMS POSSIBLE. THE BLACKERBY BURN AREA IN NORTH CENTRAL IDAHO WILL HAVE TO BE MONITORED FOR POTENTIAL FLASH FLOODING FROM ANY SLOW MOVING THUNDERSTORMS THAT DEVELOP LATER THIS AFTERNOON AND EVENING. FURTHER SOUTH...VERY DRY AIR IS MOVING INTO REGION AND SHOULD LIMIT OR PREVENT STORM DEVELOPMENT. TUESDAY AND WEDNESDAY...A SERIES OF PACIFIC WEATHER SYSTEMS AND INCREASINGLY MOIST AIR MASS WILL PUSH ACROSS THE REGION...ESPECIALLY TUESDAY NIGHT AND WEDNESDAY. THE ATMOSPHERE MAY ONCE AGAIN BECOME UNSTABLE ENOUGH LATE TUESDAY TO SUPPORT ISOLATED STRONG STORMS. LONG TERM...THURSDAY THROUGH SUNDAY NIGHT...THE EXITING UPPER LEVEL TROUGH WILL LEAVE BEHIND A FEW RESIDUAL SHOWERS OVER THE REGION THURSDAY MORNING BEFORE A BRIEF DRYING PERIOD. TEMPERATURES WILL SLOWLY WARM TO NEAR NORMAL THURSDAY AND EARLY FRIDAY AS A WEAK RIDGE BUILDS OVER THE REGION. THIS RIDGE WILL FLATTEN AND CAUSE MORE ZONAL FLOW BY FRIDAY. IN THIS WESTERLY FLOW...UPPER LEVEL DISTURBANCES WILL BE PUSHED THROUGH WESTERN MONTANA...ALLOWING FOR SHOWERS THROUGH THE WEEKEND. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT FOR SANDERS AND MINERAL COUNTIES. ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM PDT FOR IDAHO AND CLEARWATER COUNTIES. && UPDATE...RPN PREV DISCUSSION...BAUCK/VIA AVIATION...VIA
Hazardous weather outlook, Jun 12, 4:30 PM PDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 530 PM MDT MON JUN 12 2006 IDZ005>008-MTZ004-131130- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- LOWER CLARK FORK REGION- 430 PM PDT MON JUN 12 2006 /530 PM MDT MON JUN 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR IDAHO AND CLEARWATER COUNTIES IN IDAHO AND MINERAL AND SANDERS COUNTIES IN MONTANA UNTIL 10 PM PDT AND 11 PM MDT. STRONG TO SEVERE THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN SEVERE CONCERNS WILL BE FOR DAMAGING WIND GUSTS...VERY HEAVY RAINFALL AND LARGE HAIL. HIGHEST IMPACT IS EXPECTED TO BE FROM GRANGEVILLE...OROFINO AND THE NORTHERN CLEARWATER MOUNTAINS NORTHWARD TO NORTHWEST MONTANA...ALONG THE IDAHO/MONTANA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY AFTERNOON AND EVENING HOURS AS ANOTHER WEATHER DISTURBANCE MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ009-010-MTZ001>003-005>007-043-131130- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 530 PM MDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING. THE MAIN CONCERNS WILL BE FOR GUSTY WINDS...HEAVY RAINFALL AND SMALL HAIL MAINLY NORTH OF LEMHI COUNTY IDAHO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AND WEDNESDAY AFTERNOON AND EVENING HOURS AS ANOTHER DISTURBANCE MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:31 PM PDT | Severe Thunderstorm Warning | MSO | Clearwater | 59 days |
| Jun 13, 3:08 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 63 days |
| Jun 13, 3:20 PM PDT | Flash Flood Watch | MSO | Idaho | 5 hr |
| Jun 13, 4:17 PM PDT | Severe Thunderstorm Warning | MSO | Idaho | 64 days |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.